Related Experiment Video
Updated: Oct 7, 2026

Encapsulation of Cancer Therapeutic Agent Dacarbazine Using Nanostructured Lipid Carrier
Published on: April 26, 2016
Dacarbazine-induced carotid artery and deep venous thrombosis in a patient with leiomyosarcoma: case report
1Gaziantep University, Faculty of Medicine, Department of Medical Oncology, Turkey. c.camci@mailcity.com
Abstract:
Thromboembolic events are a common and important cause of morbidity and mortality in cancer patients that require early diagnosis and treatment. Reports have suggested that chemotherapeutic agents may contribute to this risk. In this case report, a 60-year-old male patient on chemotherapy (dacarbazine and doxorubicin) for leiomyosarcoma with no previous history of thromboembolism developed left carotid artery thrombosis 3 days after the first cycle of chemotherapy. A low molecular weight heparin was started for a possible cerebrovascular accident-related thrombosis. In the second cycle, he developed right femoral vein thrombosis only 2 days after initiating the chemotherapy. The chemotherapy protocol was changed and the patient did not develop any thrombosis during the 1-year follow-up. In the literature, no thrombotic complications have previously been reported due to either dacarbazine or doxorubicin. In conclusion, elderly patients on chemotherapy should be carefully monitored for thromboembolic complications and, in case of thrombosis, the chemotherapy protocol should be changed.